Hail, Kit Carson
- When
- May 19, 4:50 PM MST
- Where
- Kit Carson County, 3 mi SE of Flagler
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.269, -103.030
Isolated severe storms produced penny to nickel sized hail in eastern Colorado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Isolated severe storms produced penny to nickel sized hail in eastern Colorado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 19, 1:39 PM MST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 239 PM MDT SAT MAY 19 2007 .DISCUSSION...THE 20Z SURFACE ANALYSIS PLACES A SURFACE TROUGH ACROSS EASTERN COLORADO. LATEST VISIBLE SATELLITE SHOWING SOME CONVECTION NEAR WESTERN KIT CARSON AND YUMA COUNTIES IN COLORADO. WATER VAPOR SHOWING A RIDGE OVER THE ROCKIES/PLAINS. KGLD RADAR SHOWING SOME NEW RETURNS JUST WEST OF THE FORECAST AREA. THE RIDGE WILL CONTINUE OVER THE PLAINS THROUGH SUNDAY NIGHT. BY MONDAY UPPER FLOW WILL BECOME SOUTHWEST AS THE RIDGE SHIFTS EAST AND A TROUGH MOVES INTO THE PACIFIC NORTHWEST. FLOW WILL REMAIN SOUTHWEST THROUGH TUESDAY NIGHT. A SURFACE TROUGH WILL BE THE MAIN FOCUS FOR POTENTIAL THUNDERSTORM DEVELOPMENT ESPECIALLY STARTING MONDAY AS SHORTWAVE ENERGY EJECTS OUT OF THE TROUGH IN SOUTHWEST FLOW. THIS TROUGH IS PROGGED TO MOVE THROUGH THE FORECAST AREA ON TUESDAY WITH A FRONT MOVING IN TUESDAY LATE AFTERNOON/EVENING. THE MAIN FORECAST CHALLENGE IS POPS AND PROSPECTS FOR FOG FOR TONIGHT. FOR TONIGHT...THIS TROUGH IS EVIDENT OVER THE FAR NORTHWEST FORECAST AREA AND THIS IS WHERE LEAST AMOUNT OF CIN RESIDES WITH DECENT CAPE. CHANCE/SLIGHT CHANCE POPS FOR THAT NARROW SLICE OF THE FORECAST AREA SEEMS REASONABLE. THE NAM INDICATES SOME DYNAMICS COMING TOGETHER SUNDAY AFTERNOON OVER THE EASTERN COLORADO ZONES WHICH WILL THEN SPREAD EAST INTO THE REST OF THE FORECAST AREA SUNDAY NIGHT. SLIGHT CHANCE POPS SEEM REASONABLE FOR SUNDAY/SUNDAY NIGHT. FLOW BECOMES MORE FAVORABLE ON MONDAY WITH SHORTWAVE ENERGY MOVING THROUGH. THE SURFACE TROUGH IS JUST WEST OF THE KANSAS BORDER. PLAN TO GO WITH CHANCE POPS. BY MONDAY EVENING SHORTWAVE DYNAMICS SHOULD BE AFFECTING MAINLY THE EASTERN PART OF THE FORECAST AREA. SLIGHT CHANCE POPS IN THE WEST WITH CHANCE POPS IN THE EAST SHOULD HANDLE THIS WELL. THE GFS INDICATES THAT THE BEST DYNAMICS APPEAR TO COME THROUGH TUESDAY FOLLOWED BY DRIER AND MORE STABLE AIR TUESDAY NIGHT BEHIND THE COLD FRONT. THERE IS STILL ENOUGH UNCERTAINTY BETWEEN MODELS TO STAY WITH CHANCE POPS FOR NOW FOR TUESDAY/TUESDAY NIGHT. LIGHT SOUTHEAST WIND SHOULD ADVECT HIGHER DEWPOINTS ACROSS THE FORECAST AREA TONIGHT. THE NAM BOUNDARY LAYER RELATIVE HUMIDITY INCREASES TO GREATER THAN 90 PERCENT LATE TONIGHT (AROUND 09Z) ACROSS MOST OF THE FORECAST AREA EXCEPT THE NORTHWEST. PLAN TO ADD SOME PATCHY FOG FOR LATE TONIGHT AND END IT AROUND 15Z SUNDAY. MAX TEMPERATURES SHOULD BE ABOVE NORMAL THE NEXT TWO DAYS WITH 850MB TEMPERATURES FROM 20 TO 24. TUESDAY WILL BE COOLER AT LEAST IN THE NORTHWEST WITH THE FRONT. THE NAM WAS FASTER THAN THE GFS WITH THE FRONT SO THIS WILL MAKE MAX TEMPERATURES MORE OF A CHALLENGE FOR TUESDAY. MAX TEMPERATURES SHOULD REACH INTO THE LOWER 80S SUNDAY/MONDAY COOLING TO THE 70S ON TUESDAY. MIN TEMPERATURES SHOULD RANGE FROM THE LOWER 50S WEST TO THE UPPER 50S EAST. IN THE EXTENDED...AN UPPER LOW MOVES EAST NORTHEAST AWAY FROM THE FORECAST AREA ON WEDNESDAY WITH NORTHWEST FLOW FOLLOWING. SUBSIDENCE BEHIND THE EXITING LOW SHOULD BRING DRY CONDITIONS WEDNESDAY/THURSDAY. THE GFS HAS CONSISTENTLY BEEN ADVERTISING A SHORTWAVE MOVING THROUGH FRIDAY/FRIDAY EVENING SO HAVE DECIDED TO GO WITH SLIGHT CHANCE POPS FOR THAT. 850MB TEMPERATURES WARM STEADILY INTO THE UPPER TEENS BY SATURDAY WHICH SHOULD RESULT IN TEMPERATURES WARMING FROM THE LOWER 70S TO THE UPPER 70S. MIN TEMPERATURES WILL RISE FROM THE MID/UPPER 40S EARLY IN THE PERIOD TO THE LOWER 50S WEST AND THE UPPER 50S EAST BY SATURDAY NIGHT. && .AVIATION...SCATTERED VFR -TSRA DEVELOPING 22Z-04Z ALONG A LINE FROM KOGA-KLIC. GUSTY WINDS TO 40 KT ASSOCIATED WITH STRONGER STORMS...BASES BKN080...STORMS MOVING 29015KT. ELSEWHERE...VFR THROUGH 09Z WITH IFR CEILINGS-FOG DEVELOPING 09Z-15Z GIVEN DEWPOINTS HOLDING LOW TO MID 50S AND SOUTHEAST SURFACE FLOW. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1038 AM MDT SAT MAY 19 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1038 AM MDT SAT MAY 19 2007 /1138 AM CDT SAT MAY 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 4 PM MDT ALONG A SURFACE TROUGH WHICH WILL BE LOCATED ALONG A HOLYOKE TO LIMON COLORADO LINE. STORM MOVEMENT WILL BE SLOWLY EAST-SOUTHEAST THROUGH EARLY EVENING BEFORE STORMS DISSIPATE. MOST ACTIVITY WILL REMAIN WEST OF A BENKELMAN TO ST FRANCIS TO BURLINGTON COLORADO LINE. THE MAIN THREAT WILL BE CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. A SERIES OF WEAK DISTURBANCES ALOFT WILL MOVE ACROSS THE TRI-STATE REGION AS SOUTHERLY SURFACE WINDS TRANSPORT GULF MOISTURE INTO THE REGION. THE MAIN UPPER TROUGH AND SURFACE FRONT ARE EXPECTED LATE TUESDAY AND TUESDAY NIGHT. THE PRIMARY THREAT ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DLF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 520 PM MDT SAT MAY 19 2007 COZ091-192345- KIT CARSON COUNTY- 520 PM MDT SAT MAY 19 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FLAGLER...OR 38 MILES WEST OF BURLINGTON...AND MOVING SOUTH AT 10 MPH. PENNY IZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 393 AND 404. MENTZER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 520 PM MDT SAT MAY 19 2007 COZ091-192345- KIT CARSON COUNTY- 520 PM MDT SAT MAY 19 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FLAGLER...OR 38 MILES WEST OF BURLINGTON...AND MOVING SOUTH AT 10 MPH. PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 393 AND 404. MENTZER
The Goodland radar (KGLD), 115 km away, was scanning. The volume nearest the first event began at 23:52 UTC.
3 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22575, 22577, 22578.